Jump to content
Important Survey - Please Participate ×

Can staying at a stable dosage for years cause withdrawl symptoms?


[...]

Recommended Posts

I'm now halfway there with my taper and have extreme agoraphobia, but was wondering if Klonopin gave me this in the first place?.

I've been stable at 2mg for the last 5 years and my agoraphobia has gotten slightly worse year by year, I thought this was because of other negative things in my life, but now I'm wondering if much of this was caused by the Klonopin?.

 

Could you experience increased anxiety/agoraphobia when you stay at a certain dose for a long time without increasing it?.

Link to comment
Share on other sites

Sorry you're experiencing this.  It's likely the drug, not you!  Agoraphobia, social anxiety, and depression were some of my worst sxs in tolerance, but some of the first to heal now that I'm off.  :)WR

 

 

Link to comment
Share on other sites

 

 

I'm convinced that the xanax caused my agoraphobia and mood disorders.  They all lifted day one of my first major cut - and have not returned!

 

That's great, Lynn.  I also felt relief when I started to taper. Klonopin turned me into such a frightened, sad, insecure woman.  NO MORE!! :smitten: :smitten:

Link to comment
Share on other sites

 

Thanks NY,

 

I felt the same as you...and now I have my life back!  So glad you are doing well. :smitten:

 

It's insidious.  The decline is so slow you don't realize it's happening.

Link to comment
Share on other sites

I was a complete mess when I met my benzo doc. Agoraphobic like crazy among other things. Yes it was the drugs. He immediately pulled me off 3 mg of the Ativan from 8mg. Gave me Remeron low dose to sleep and gabapentin for muscular pain. I was freaked. But I got home and said I'm taking only 4mg...basically to h with it. Within 4 days I was shopping, going to restaurants, sleeping...a huge, massive lift. This continued until I crossed over to Valium when I was completing my Ativan taper and only had Klonopin to go. He totally advised me not to try the Valium but I kept insisting. He was so right. Within a week I couldn't even pick up the phone. I still struggle but fortunately he's been patient and hasn't said I told you so. It wasn't for me. Live and learn but yes I believe it's the drugs causing your agoraphobia and other sxs. B
Link to comment
Share on other sites

Also I cleaned and colour coordinated every closet in the house. The energy was unbelievable. So I guess my point is it's better to taper than stay in tolerance. I was a new person...well until Valium. Now I can barely get dressed at times. But, some people do really well with a crossover to Valium. But if your taper on you original drug is going well...why add another? Just my opinion. B
Link to comment
Share on other sites

B,

 

That was my worst fear about crossing over to valium.  After 25yrs of Hell I just could not face the possibility of the depression returning.  I don't think I could have survived that. 

 

My energy and mood has been thru the roof for 21 months now.  It's unbelievable.  I still can't believe the change.  Someone flipped a light switch.

 

I read so much of valium crossovers and depression.  I don't know why the connection seems to be so strong.

Link to comment
Share on other sites

Hi Lynn33 and NYC. I had mood swings like crazy...on Xanax. High/Low. It was very insidious, and spellbinding. Dr. Breggen (sp?) details the spellbinding. What he writes about these drugs resonates very deeply with me.  I am so relieved to be done with it (7 3/4 months off, no other drugs, sober). I have to address the sugar level swings now too. In the beginning I had to get used to that calm; like the type of calm in the ocean at first; that silver colored calm; Me, expecting a huge wave at once, and none comes...Exercise really helped me. Everyday. Creating safe boundaries (on another thread here today), and the deep honesty part, admitting I was an addict and it had to end. No one said it would be easy, but no one said it would be this hard. I believe when we can't see "it" others can.  I used to think I performed better on Xanax...my good jazz friend seriously informed me (a great musician/teacher, sober) told me this ; "the only person who thinks you sound/play better is you. The rest of the folks (audience) think you sound like you're high". Well, that did instill more paranoia...like all things blunt about the Self..from our teachers in life. Peace, Love, and Empathy, Karuna
Link to comment
Share on other sites

I know Lynn. The depression for some taking Valium is dreadful. Debilitating. This needs to be stressed more I think as a caution. Sadly I was in full swing just like you. Valium burnt my glorious lightbulb out. It's clearly not for everyone and more people need to know this. I'm seeing it more and more though. I wish I'd never read that book but I wasn't thinking clearly then. I've since reread it. Almost all of her troubles seemed to be Valium related. The fact that she cold turkyed Klonopin (I think K) and had a seizure well duh. Should have just tapered slow and steady. What might have taken her a year turned into over 2 years of benzo hell. My 2 cents she didn't completely do her homework but I bought into it. Never again. B
Link to comment
Share on other sites

Thanks for all the replies :), makes things a little bit easier to know this, as well as being a motivation to continue tapering once the anxiety has stabilized a little.
Link to comment
Share on other sites

×
×
  • Create New...